Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 10, NWS Raleigh, NC

April 9, 2015Richmond County, Scotland County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Apr 9, 2015, 5:05 PM EDT for Richmond County, Scotland County, North Carolina. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 9, 2015, 5:05 PM EDT (21:05 UTC)
Expired
Apr 9, 2015, 5:30 PM EDT
In force
25 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Richmond County, NC, Scotland County, NC

The radar

The Raleigh/Durham radar (KRAX), 119 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2015-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2015-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 263 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
537 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
263 m²/s²
0-3 km storm-relative helicity
303 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

068 
WUUS52 KRAH 092105
SVRRAH
NCC153-165-092130-
/O.NEW.KRAH.SV.W.0010.150409T2105Z-150409T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
505 PM EDT THU APR 9 2015

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN SCOTLAND COUNTY IN CENTRAL NORTH CAROLINA...
  EAST CENTRAL RICHMOND COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 530 PM EDT

* AT 505 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 58 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF HOFFMAN...OR 11
  MILES NORTH OF LAURINBURG...AND MOVING NORTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HOFFMAN...WAGRAM...CAMP MACKALL AND SANDHILLS GAME LAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3494 7963 3506 7951 3506 7948 3503 7945
      3497 7938 3492 7935 3489 7935 3485 7956
TIME...MOT...LOC 2105Z 240DEG 8KT 3493 7953 

$$

WSS
2 follow-up statements
859 
WWUS52 KRAH 092118
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
518 PM EDT THU APR 9 2015

NCC153-092127-
/O.CAN.KRAH.SV.W.0010.000000T0000Z-150409T2130Z/
RICHMOND NC-
518 PM EDT THU APR 9 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL RICHMOND COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3487 7948 3495 7952 3502 7951 3503 7945
      3497 7938 3492 7935 3489 7935
TIME...MOT...LOC 2117Z 259DEG 13KT 3493 7944 

$$

NCC165-092130-
/O.CON.KRAH.SV.W.0010.000000T0000Z-150409T2130Z/
SCOTLAND NC-
518 PM EDT THU APR 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHEASTERN SCOTLAND COUNTY...

AT 517 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 58
MPH. THIS STORM WAS LOCATED 9 MILES SOUTHEAST OF HOFFMAN...OR 11
MILES NORTH OF LAURINBURG...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
WAGRAM...CAMP MACKALL AND SANDHILLS GAME LAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL... DEADLY 
LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN 
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY 
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER 
COVERS THE ROAD.

&&

LAT...LON 3487 7948 3495 7952 3502 7951 3503 7945
      3497 7938 3492 7935 3489 7935
TIME...MOT...LOC 2117Z 259DEG 13KT 3493 7944 

$$

WSS
938 
WWUS52 KRAH 092128
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
528 PM EDT THU APR 9 2015

NCC165-092137-
/O.EXP.KRAH.SV.W.0010.000000T0000Z-150409T2130Z/
SCOTLAND NC-
528 PM EDT THU APR 9 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SCOTLAND COUNTY
WILL EXPIRE AT 530 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3487 7948 3495 7952 3502 7951 3503 7945
      3497 7938 3492 7935 3489 7935
TIME...MOT...LOC 2126Z 240DEG 8KT 3493 7944 

$$

WSS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 4:12 PM EDT, 53 minutes earlier.

Area forecast discussion, Apr 9, 4:12 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
412 PM EDT THU APR 9 2015

.SYNOPSIS...A WARM FRONT WILL RETREAT INTO NORTHERN NC THROUGH THIS
EVENING...AND MAY BRIEFLY STALL NEAR THE VA BORDER TONIGHT...BEFORE
A GROWING WARM SECTOR EXPANDS ACROSS THE ENTIRE MIDDLE ATLANTIC
REGION ON FRI. A LEE SURFACE TROUGH WILL DEVELOP EAST OF THE
APPALACHIANS BY EARLY AFTERNOON FRI...AHEAD OF A COLD FRONT THAT
WILL CROSS CENTRAL NC LATER FRI AND FRI NIGHT. HIGH PRESSURE WILL
FOLLOW FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 355 PM THURSDAY...

AMIDST OTHERWISE SHORTWAVE RIDGING ALOFT OVER THE SE STATES...A LOW
AMPLITUDE DISTURBANCE OVER THE NC SANDHILLS WILL DRIFT ESE ACROSS
CENTRAL AND EASTERN NC THROUGH THIS EVENING. MEANWHILE
UPSTREAM...A MORE SIGNIFICANT SHORTWAVE TROUGH EXTENDING FROM NE IL
TO ARKANSAS WILL MOVE NE INTO THE GREAT LAKES AND OH VALLEY THROUGH
THIS EVENING...THE TAIL END OF WHICH WILL CROSS VA/NC TONIGHT.

AT THE SURFACE...A RETREATING WARM FRONT WAS ANALYZED FROM THE
NORTHERN NC MOUNTAINS ESE TO THE SOUTHERN AND CENTRAL COASTAL PLAIN.
THIS BOUNDARY WILL RETREAT SLOWLY NORTH ACROSS CENTRAL AND NORTHERN
NC THROUGH THIS EVENING...THOUGH IT MAY STALL NEAR THE VA BORDER
SHORTLY AFTER DARK.

THE FRONT...AND STRATUS BOUNDARY DISPLACED 25-50 MILES FARTHER NORTH
INTO THE COOLER/MORE STABLE AIR AT THE SFC...HAVE SERVED AS THE TWO
PRIMARY FOCI FOR SHOWERS AND STORMS THUS FAR AS DIABATIC
HEATING/DESTABILIZATION/REMOVAL OF CINH HAS INCREASED THIS
AFTERNOON. THE GREATEST CONCENTRATION OF SHOWERS AND STORMS SHOULD
CONSEQUENTLY EXPAND ACROSS THE SOUTHERN AND WESTERN PIEDMONT...
SANDHILLS...AND SOUTHERN-CENTRAL COASTAL PLAIN THIS AFTERNOON.
SOUTHWESTERLY MEAN FLOW IN THE LOWEST 10-15 K FT SHOULD THEN ADVECT
THIS ACTIVITY NE OR CAUSE NEW ELEVATED CONVECTION ALTOGETHER TO
DEVELOP TO THE NORTHEAST OF THE RETREATING FRONT...INTO THE NORTHERN
AND NE PIEDMONT AND NORTHERN COASTAL PLAIN...THIS EVENING.

ONLY MARGINAL MID-LEVEL FLOW ON THE ORDER OF 25-30 KTS SHOULD PROVE
INSUFFICIENT FOR ANY SIGNIFICANT STORM ORGANIZATION/SEVERE
THREAT...THOUGH STORMS THAT FORM ALONG THE BOUNDARY/ZONE OF ENHANCED
LOW LEVEL SHEAR MAY EXHIBIT TRANSIENT LOW-MID LEVEL ROTATION THAT
MAY FOCUS RFD-TYPE STRONG WIND GUSTS AND/OR LARGE HAIL. PULSE
HAIL/DOWNBURST WIND AND LOCALLY HEAVY RAIN WILL OTHERWISE PROVE THE
PRIMARY THREATS...WITH THE RELATIVE LOWEST THREAT OVER THE NE
PIEDMONT AND NORTHERN COASTAL PLAIN...WHERE DIURNAL TIMING/
DESTABILIZATION WILL BE MINIMIZED.

AN OVERALL DIMINISHING TREND IN COVERAGE SHOULD OCCUR BY MID-LATE
EVENING...ONCE THIS BATCH OF SHOWERS AND STORMS MOVES NORTHEAST OF
THE AREA. HOWEVER...THE TAIL END OF THE AFOREMENTIONED PASSING
SHORTWAVE TROUGH MAY CAUSE A FEW SHOWERS OR STORM TO CONTINUE TO
PERCOLATE INVOF THE SLOWLY RETREATING WARM FRONT OVER THE NORTHERN
PIEDMONT OVERNIGHT...WITH LOWS MOSTLY IN THE 60S...EXCEPT FOR SOME
50S POSSIBLE IN THE LINGERING WEDGE OVER FAR NE SECTIONS OF THE CWFA
THIS EVENING.

&&

.SHORT TERM /FRIDAY AND FRIDAY NIGHT/...
AS OF 405 PM THURSDAY...

BENEATH MODEST HEIGHT FALLS ALOFT ATTENDING A PARENT SHORTWAVE
TROUGH FORECAST TO CROSS THE GREAT LAKES...A GROWING WARM SECTOR -
ONE CHARACTERIZED BY AFTERNOON HIGHS IN THE 80S OVER CENTRAL NC-
WILL EXPAND ACROSS THE MIDDLE ATLANTIC STATES ON FRI...WHERE A
BREEZY SSW WIND WILL STRENGTHEN AND GUST BETWEEN 25-30 MPH ONCE A
PRONOUNCED INVERSION BREAKS AROUND MIDDAY. THE DAY SHOULD START
MOSTLY DRY...HOWEVER...EXCEPT FOR A RISK OF A SHOWER NEAR THE VA
BORDER...IN CLOSEST PROXIMITY TO THE SLOWLY RETREATING FRONTAL
ZONE...IN THE MORNING. OTHERWISE...A PRE-FRONTAL TROUGH OVER WESTERN
NC WILL SHARPEN...AND THIS FEATURE AND/OR REMNANT OUTFLOW FROM AN
UPSTREAM OVERNIGHT MCS MAY TRIGGER A BAND OF SCATTERED SHOWERS AND
STORMS OVER THE WESTERN PIEDMONT BY EARLY-MID AFTERNOON.
HOWEVER...THE BETTER PRECIPITATION CHANCES WILL FOLLOW LATE IN THE
AFTERNOON AND THROUGH THE EVENING HOURS...AS A MORE SUBSTANTIAL AND
SOLID LINE OF SHOWERS AND STORMS MARCHES EAST ALONG AN ADVANCING
COLD FRONT BETWEEN 22Z FRI-06Z SAT. SOUTHWESTERLY MID LEVEL FLOW
WILL STRENGTHEN WITH TIME INTO THE 35-50 KT RANGE BY 00Z; AND WITH
GENERALLY UNIDIRECTIONAL SHEAR...STORM ORGANIZATION AND AN ATTENDANT
THREAT OF SEVERE WEATHER IS EXPECTED. GIVEN THE UNIDIRECTIONAL FLOW
AND LINEAR FORCING/PRIMARILY LINEAR CONVECTIVE MODE...DAMAGING
STRAIGHT LINE WINDS WILL POSE THE PRIMARY HAZARD. THE FRONT...AND
PARTICULARLY A BAND OF 850-700 MB MOISTURE AND ASSOCIATED LINGERING
CLOUDS AND CHANCE OF SHOWERS...WILL BE SLOW TO CLEAR THE COASTAL
PLAIN OVERNIGHT...WITH CAA-DRIVEN LOWS MOSTLY IN THE 50S.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
AS OF 305 AM THURSDAY...

THE SYNOPTIC FRONT DEPARTING THE AREA EARLY SATURDAY MORNING WILL BE
FOLLOWED BY A 1028MB HIGH BUILDING ACROSS THE LOWER MIDWEST...WHICH
WILL EVENTUALLY SETTLE ACROSS VIRGINIA SATURDAY NIGHT.  THE DRIER
AND MORE STABLE AIRMASS...CHARACTERIZED BY 1000-850MB THICKNESSES A
FEW DEGREES BELOW NORMAL IN THE 1340-1350M RANGE WILL LEAD TO A
TRANQUIL WEEKEND AND HIGHS NEAR NORMAL IN THE LOWER 70S. THE MAIN
QUESTION IN THE FORECAST IS HOW COLD SUNDAY MORNING LOWS WILL BE.  WITH THE
HIGH JUST TO OUR NORTH...NEARLY OPTIMAL RADIATIONAL COOLING
CONDITIONS SUPPORT LOWS IN THE LOWER 40S ACROSS THE NORTH...IF NOT A
FEW AREAS OF UPPER 30S.  IT DOESNT APPEAR CONDITIONS WILL BE COLD
ENOUGH FOR A FROST...BUT GUIDANCE IS TRENDING TOWARD THESE VALUES.
ONCE THE HIGH MOVES OFFSHORE ON SUNDAY...LOWS SUNDAY NIGHT WILL BE A
LITTLE MILDER IN THE MID 40S TO NEAR 50.

FOR NEXT WEEK...A SHORTWAVE CROSSING NORTHERN PLAINS AND GREAT LAKES
WILL LAY A COLD FRONT ACROSS THE OH VALLEY AND MID-ATLANTIC STATES
MONDAY/MONDAY NIGHT...WHICH THEN SURGES SOUTH INTO NC ON TUESDAY AS
HIGH PRESSURE...SUPPORTED BY STRONGLY CONFLUENT FLOW OVER THE
NORTHEAST...BUILDS TO OUR NORTH.  FORECAST UNCERTAINTY GROWS RAPIDLY
PAST MIDWEEK AS MODELS SHOW AN ANOMALOUSLY DEEP UPPER TROUGH THAT
REACHES THE GULF OF MEXICO BARRELING ACROSS THE DEEP SOUTH.  WE
SHOULD SEE A CHANCE OF SHOWERS LATE MONDAY INTO TUESDAY AS THE FRONT
MOVES INTO THE REGION.  INSTABILITY LOOKS LIMITED DURING THE FIRST
HALF OF THE WEEK...WITH A BETTER CHANCE OF SEVER WEATHER LATE IN THE
WEEK WITH THE AFOREMENTIONED UPPER TROUGH.  TEMPS SHOULD BE WITHIN A
FEW DEGREES OF NORMAL EACH DAY...COOLEST MIDDLE OF THE WEEK BEHIND
THE FRONT.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 300 PM THURSDAY...

A WARM FRONT...AND PRECEDING IFR-MVFR STRATUS...WILL CONTINUE TO
LIFT NORTH ACROSS CENTRAL NC THIS AFTERNOON AND EVENING. LOW CLOUDS
WILL CONSEQUENTLY CONTINUE TO LIFT AND SCATTER...SLOWEST AT RWI. THE
AIR MASS WILL WARM AND DESTABILIZE AS THE LOW CLOUDS ERODE...
HOWEVER...AND RESULT IN THE DEVELOPMENT OF SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS TO THE SOUTHWEST OF CENTRAL NC TAF SITES
DURING THE NEXT COUPLE OF HOURS...BEFORE THEY THEN SPREAD
NORTHEASTWARD AND AFFECT THE TAF SITES MAINLY BETWEEN 21-02Z...
LATEST AT RWI.

CONFIDENCE REGARDING LOW CLOUD DEVELOPMENT AGAIN TONIGHT IS ONLY
MEDIUM...WITH THE RELATIVE BEST CHANCE AT RWI...WHERE SOME LINGERING
COOLER AND STABLE AIR NEAR THE SURFACE WILL FAVOR THE REDEVELOPMENT
OF LOW CLOUDS. SOME LOW STRATUS WILL ALSO BE POSSIBLE AT FAY AND
RDU...ON THE WESTERN FRINGE OF WHERE NWP GUIDANCE SUGGESTS STRATUS
FOCUSED OVER THE EASTERN CAROLINAS MAY ALSO DEVELOP. A STEADY
SOUTHERLY BREEZE OVERNIGHT...WITH OCCASIONAL GUSTS TO AROUND 20
KTS...WILL STRENGTHEN INTO THE LOW-MID TEENS KTS WITH GUSTS AROUND
25 KTS BY MIDDAY-EARLY AFTERNOON FRI.

THE APPROACH OF A PRE-FRONTAL TROUGH AND/OR REMNANT OUTFLOW FROM
UPSTREAM CONVECTION COULD TRIGGER A BAND OF SCATTERED SHOWERS AND
STORMS MAINLY FROM RDU WESTWARD BETWEEN 16-21Z FRI...FOLLOWED BY A
MORE SOLID LINE OF SHOWERS AND STORMS...SOME WITH STRONG TO SEVERE
WIND GUSTS...ALONG AN ADVANCING COLD FRONT BETWEEN 21Z FRI-06Z
SAT...LATEST AT RWI AND FAY.

OUTLOOK: A CHANCE OF MORNING STRATUS AND FOG MON MORNING...FOLLOWED
BY SHOWERS/STORMS AND ASSOCIATED SUB-VFR CONDITIONS IN ASSOCIATION
WITH A SLOWLY PASSING COLD FRONT MON-TUE.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...RAH
NEAR TERM...RAH
SHORT TERM...RAH
LONG TERM...22
AVIATION...RAH
Hazardous weather outlook, Apr 9, 4:42 PM EDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
442 PM EDT THU APR 9 2015

NCZ021>025-038>043-073>078-083>086-088-089-102045-
FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
442 PM EDT THU APR 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR THROUGH THIS
EVENING. SOME MAY BECOME STRONG TO SEVERE WITH DOWNBURST WINDS
AND LARGE HAIL. LOCALL HEAVY RAIN AND MINOR FLOODING WILL ALSO BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NUMEROUS SHOWERS AND STORMS ARE EXPECTED TO OCCUR ALONG AND AHEAD
OF AN APPROACHING COLD FRONT FRIDAY AFTERNOON AND FRIDAY
NIGHT. DAMAGING WIND GUSTS...AND LOCALLY HEAVY DOWNPOURS AND
THREAT OF FLOODING...WILL POSE THE PRIMARY HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ007>011-026>028-102045-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-
442 PM EDT THU APR 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NUMEROUS SHOWERS AND STORMS ARE EXPECTED TO OCCUR ALONG AND AHEAD
OF AN APPROACHING COLD FRONT FRIDAY AFTERNOON AND FRIDAY
NIGHT. DAMAGING WIND GUSTS...AND LOCALLY HEAVY DOWNPOURS AND
THREAT OF FLOODING...WILL POSE THE PRIMARY HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

RAH

In the hours before

Local storm report, Apr 9, 1:25 PM EDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
125 PM EDT THU APR 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HAIL             LUCAMA                  35.64N  78.01W
04/08/2015  E0.88 INCH       WILSON             NC   LAW ENFORCEMENT

            LUCAMA PD REPORT NICKEL-SIZED HAIL IN TOWN.

&&

EVENT NUMBER RAH1500601

MLM
Local storm report, Apr 9, 1:27 PM EDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
127 PM EDT THU APR 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     HAIL             EUREKA                  35.54N  77.88W
04/08/2015  E0.88 INCH       WAYNE              NC   CITY OFFICIAL

            EUREKA TOWN MANAGER REPORTED NICKEL-SIZED HAIL IN TOWN.

&&

EVENT NUMBER RAH1500602

MLM
Local storm report, Apr 9, 3:05 PM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
305 PM EDT THU APR 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 PM     HAIL             2 ESE BETHEL HILL       36.49N  78.85W
04/08/2015  E0.50 INCH       PERSON             NC   TRAINED SPOTTER

            HAIL UP TO 1/2 INCH IN DIAMETER NEAR TRIPLE SPRINGS

0653 PM     HAIL             2 ESE BETHEL HILL       36.49N  78.85W
04/08/2015  E0.88 INCH       PERSON             NC   TRAINED SPOTTER

            HAIL HAS GOTTEN LARGER IN SIZE... SOME MAY BE NEARING 1
            INCH

0705 PM     HAIL             3 WNW OAK HILL          36.46N  78.77W
04/08/2015  E0.50 INCH       GRANVILLE          NC   TRAINED SPOTTER

            HAIL COVERING THE GROUND... BIGGEST STONES ARE AROUND
            1/2 INCH SO FAR.

0723 PM     HAIL             5 NW OXFORD             36.37N  78.65W
04/08/2015  E1.00 INCH       GRANVILLE          NC   PUBLIC

0755 PM     HAIL             4 WSW KITTRELL          36.20N  78.50W
04/08/2015  M1.50 INCH       VANCE              NC   PUBLIC

            PING PONG BALL SIZE HAIL WAS REPORTED NEAR THE
            INTERSECTION OF CHARLIE GRISSOM ROAD AND EGYPT MOUNTAIN
            ROAD.

0810 PM     HAIL             2 N FRANKLINTON         36.13N  78.45W
04/08/2015  E1.00 INCH       FRANKLIN           NC   TRAINED SPOTTER

            QUARTER SIZE HAIL NORTH OF FRANKLINTON

0811 PM     HAIL             1 N FRANKLINTON         36.12N  78.45W
04/08/2015  E1.75 INCH       FRANKLIN           NC   TRAINED SPOTTER

            GOLF BALL SIZE HAIL REPORTED NEAR FRANKLINTON

0812 PM     HAIL             1 NNE FRANKLINTON       36.12N  78.45W
04/08/2015  E1.00 INCH       FRANKLIN           NC   TRAINED SPOTTER

            QUARTER SIZED HAIL IN FRANKLINTON NEAR THE INTERSECTION
            OF BEACHWOOD AND WINSTON ST... REPORT RELAYED VIA
            SKYWARN.

0813 PM     HAIL             3 ENE FRANKLINTON       36.12N  78.40W
04/08/2015  E0.50 INCH       FRANKLIN           NC   TRAINED SPOTTER

            APPROXIMATELY 1/2 INCH SIZE HAIL EAST OF FRANKLINTON

0824 PM     HAIL             3 ENE FRANKLINTON       36.12N  78.40W
04/08/2015  E1.50 INCH       FRANKLIN           NC   TRAINED SPOTTER

            HAIL IS NOW PING PONG BALL SIZED EAST OF FRANKLINTON

0851 PM     HAIL             2 SW BUNN               35.94N  78.28W
04/08/2015  M2.00 INCH       FRANKLIN           NC   TRAINED SPOTTER

            2 1/4 INCH HAIL REPORTED JUST WEST OF BUNN

0903 PM     HAIL             4 SE PILOT              35.84N  78.22W
04/08/2015  E1.75 INCH       NASH               NC   TRAINED SPOTTER

            GOLF BALL SIZE HAIL WAS REPORTED AT THE INTERSECTION OF
            NC HIGHWAY 97 AND MASSEY ROAD.

0915 PM     HAIL             4 NNE MIDDLESEX         35.85N  78.18W
04/08/2015  E1.75 INCH       NASH               NC   FIRE DEPT/RESCUE

            MIDDLESEX FIRE CHIEF REPORTED A 2 MILE WIDE SWATH OF
            QUARTER TO GOLFBALL SIZED HAIL ALONG NC231.

0945 PM     HAIL             LUCAMA                  35.64N  78.01W
04/08/2015  E0.88 INCH       WILSON             NC   LAW ENFORCEMENT

            LUCAMA PD REPORT NICKEL-SIZED HAIL IN TOWN.

0949 PM     HAIL             LUCAMA                  35.64N  78.01W
04/08/2015  E0.50 INCH       WILSON             NC   911 CALL CENTER

1005 PM     HAIL             EUREKA                  35.54N  77.88W
04/08/2015  E0.88 INCH       WAYNE              NC   CITY OFFICIAL

            EUREKA TOWN MANAGER REPORTED NICKEL-SIZED HAIL IN TOWN.

&&

EVENT NUMBER RAH1500587 RAH1500588 RAH1500589 RAH1500590 RAH1500594
RAH1500591 RAH1500592 RAH1500596 RAH1500593 RAH1500595 RAH1500597
RAH1500598 RAH1500600 RAH1500601 RAH1500599 RAH1500602

WSS
Special weather statement, Apr 9, 3:20 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
320 PM EDT THU APR 9 2015

NCZ075-084>086-092015-
RICHMOND NC-MOORE NC-HOKE NC-SCOTLAND NC-
320 PM EDT THU APR 9 2015

AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HAMLET...OR NEAR ROCKINGHAM...MOVING
NORTHEAST AT 15 MPH.

HALF INCH HAIL AND WINDS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ROCKINGHAM...HAMLET...ABERDEEN...HOFFMAN...PINEBLUFF...DOBBINS
HEIGHTS...SANDHILLS GAME LAND AND CAMP MACKALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD
OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. MAKE
SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING
OUTDOOR ACTIVITY.

&&

LAT...LON 3484 7968 3499 7979 3516 7946 3500 7929
TIME...MOT...LOC 1919Z 237DEG 15KT 3495 7969

WSS
Special weather statement, Apr 9, 4:25 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
425 PM EDT THU APR 9 2015

NCZ084>086-092130-
RICHMOND NC-HOKE NC-SCOTLAND NC-
425 PM EDT THU APR 9 2015

AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORM NEAR HAMLET...OR 8 MILES SOUTHEAST OF
ROCKINGHAM...MOVING NORTHEAST AT 10 MPH. ANOTHER CLUSTER OF STORMS
WAS LOCATED NEAR RAEFORD ALSO DRIFTING SLOWLY NORTHEAST.

HALF INCH HAIL AND WINDS 30 TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
RAEFORD...HOFFMAN...ANTIOCH...WAGRAM...ASHLEY HEIGHTS...BOWMORE...
SILVER CITY...CAMP MACKALL...LAUREL HILL AND SANDHILLS GAME LAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3479 7956 3497 7966 3506 7949 3504 7946
      3511 7939 3514 7933 3507 7909 3490 7911
TIME...MOT...LOC 2024Z 244DEG 9KT 3489 7962

WSS
Special weather statement, Apr 9, 4:55 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
455 PM EDT THU APR 9 2015

NCZ039-092130-
RANDOLPH NC-
455 PM EDT THU APR 9 2015

...AN AREA OF STRONG SHOWERS AND THUNDERSTORMS WILL AFFECT PORTIONS
OF NORTHERN RANDOLPH COUNTY UNTIL 530 PM EDT...

AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG SHOWERS AND THUNDERSTORMS NEAR ASHEBORO...MOVING
NORTHEAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ASHEBORO...RANDLEMAN...LIBERTY...RAMSEUR...FRANKLINVILLE...STALEY AND
RANDLEMAN REGIONAL RESERVOIR MARINA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 TO 45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING
AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT
OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3580 8002 3591 7977 3590 7954 3574 7955
      3564 7994
TIME...MOT...LOC 2052Z 247DEG 19KT 3576 7989

77

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 8:14 PM EDTSpecial Weather StatementRAHDurham, Orange, Wake46 min
Apr 8, 8:30 PM EDTSevere Thunderstorm WarningRAHFranklin, Johnston, Nash, Wake45 min
Apr 8, 8:37 PM EDTSpecial Weather StatementRAHHalifax, Warren53 min
Apr 8, 9:01 PM EDTSpecial Weather StatementRAHWake44 min
Apr 8, 9:13 PM EDTSevere Thunderstorm WarningRAHNash, Wayne, Wilson47 min
Apr 8, 9:49 PM EDTSpecial Weather StatementRAHEdgecombe56 min
Apr 8, 9:55 PM EDTSevere Thunderstorm WarningRAHWayne, Wilson31 min
Apr 9, 2:29 AM EDTSpecial Weather StatementRAHGuilford61 min
Apr 9, 3:08 AM EDTSpecial Weather StatementRAHAnson, Richmond52 min
Apr 9, 3:38 AM EDTSpecial Weather StatementRAHAlamance, Chatham, Guilford, Orange, Person, Randolph52 min
Apr 9, 4:22 AM EDTSpecial Weather StatementRAHCumberland, Harnett, Hoke, Johnston, Lee, Sampson and 1 more53 min
Apr 9, 4:45 AM EDTSpecial Weather StatementRAHAlamance, Chatham, Durham, Franklin, Granville, Orange and 4 more60 min
Apr 9, 6:27 AM EDTSpecial Weather StatementRAHPerson33 min
Apr 9, 7:16 AM EDTSpecial Weather StatementRAHSampson44 min
Apr 9, 8:07 AM EDTSpecial Weather StatementRAHSampson38 min
Apr 9, 3:20 PM EDTSpecial Weather StatementRAHRichmond55 min
Apr 9, 4:25 PM EDTSpecial Weather StatementRAHHoke, Scotland65 min
Apr 9, 4:55 PM EDTSpecial Weather StatementRAHRandolph35 min
Apr 9, 5:06 PM EDTAreal Flood AdvisoryRAHHoke, Scotland114 min
Apr 9, 5:13 PM EDTSpecial Weather StatementRAHLee47 min
Apr 9, 5:16 PM EDTSevere Thunderstorm WarningRAHChatham, Lee35 min
Apr 9, 5:27 PM EDTSpecial Weather StatementRAHChatham63 min
Apr 9, 5:33 PM EDTSpecial Weather StatementRAHCumberland57 min
Apr 9, 5:50 PM EDTSpecial Weather StatementRAHChatham55 min
Apr 9, 6:07 PM EDTSpecial Weather StatementRAHWake53 min
Apr 9, 6:26 PM EDTSevere Thunderstorm WarningRAHCumberland49 min
Apr 9, 6:30 PM EDTSevere Thunderstorm WarningRAHChatham60 min
Apr 9, 6:47 PM EDTSevere Thunderstorm WarningRAHForsyth58 min
Apr 9, 6:49 PM EDTAreal Flood AdvisoryRAHChatham3 hr
Apr 9, 7:03 PM EDTFlash Flood WarningRAHChatham, Wake3 hr
Apr 9, 7:13 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Wake62 min
Apr 9, 7:21 PM EDTSpecial Weather StatementRAHSampson39 min
Apr 9, 7:35 PM EDTFlash Flood WarningRAHWake3 hr
Apr 9, 7:40 PM EDTSpecial Weather StatementRAHGuilford65 min
Apr 9, 7:46 PM EDTSpecial Weather StatementRAHChatham44 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.